Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS Dodge City, KS

January 11, 201110 counties in Kansas

NWS Dodge City, KS issued this wind chill advisory at Jan 11, 2011, 2:31 AM CST for 10 counties in Kansas. It took effect at Jan 12, 2011, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 2:31 AM CST (08:31 UTC)
In effect from
Jan 12, 2011, 12:00 AM CST
Expired
Jan 12, 2011, 9:00 AM CST
In force
9 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 76 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WWUS43 KDDC 110831
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
231 AM CST TUE JAN 11 2011

...DANGEROUS WIND CHILL TEMPERATURES ARE EXPECTED OVERNIGHT...

.ARCTIC HIGH PRESSURE NOSING DOWN INTO THE CENTRAL HIGH PLAINS HAS BROUGHT
VERY COLD TEMPERATURES TO WESTERN KANSAS. LOW TEMPERATURES FALLING INTO
THE SINGLE DIGITS ABOVE AND BELOW ZERO ALONG WITH WINDS AT 5 TO 15 MPH
WILL PUSH WIND CHILL READINGS TO -15 DEGREES OR BELOW THROUGH THE EARLY
MORNING HOURS. VERY COLD WIND CHILL TEMPERATURES ARE EXPECTED AGAIN
LATE TONIGHT AND WEDNESDAY MORNING ALONG AND EAST OF A LINE FROM
WAKEENEY AND NESS CITY TO KINSLEY...GREENSBURG AND KIOWA.

KSZ030-031-045-046-065-066-079>081-090-111500-
/O.NEW.KDDC.WC.Y.0005.110112T0600Z-110112T1500Z/
/O.CON.KDDC.WC.Y.0004.110111T0900Z-110111T1500Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEDICINE LODGE...KIOWA...SUN CITY
231 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM
CST THIS MORNING. 

* TIMING: TEMPERATURES WILL BOTTOM OUT IN THE MINUS 5 TO PLUS 5
  DEGREE RANGE EARLY THIS MORNING AND WEDNESDAY MORNING.

* WINDS: NORTHWEST WINDS WILL CONTINUE AROUND 5 TO 15 MPH THROUGH
  THE EARLY MORNING HOURS. ON WEDNESDAY MORNING WINDS WILL BE FROM
  THE NORTH AT 5 TO 10 MPH.

* WIND CHILLS: WIND CHILL READINGS ARE EXPECTED TO FALL TO AROUND
  15 DEGREES BELOW ZERO EARLY THIS MORNING AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ043-044-061>064-074>078-084>089-111500-
/O.CON.KDDC.WC.Y.0004.110111T0900Z-110111T1500Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
231 AM CST TUE JAN 11 2011 /131 AM MST TUE JAN 11 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
THIS MORNING. 

* TIMING: TEMPERATURES FALLING TO THE ZERO TO MINUS 5 DEGREE RANGE
  EARLY THIS MORNING.

* WINDS: NORTHWEST WINDS WILL BE AT 5 TO 10 MPH.

* WIND CHILLS: WIND CHILL READINGS ARE EXPECTED TO FALL TO AROUND
  15 TO 20 DEGREES BELOW ZERO EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

GERARD
4 follow-up statements
750 
WWUS43 KDDC 111456
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
856 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM...

.TEMPERATURES WILL MODERATE SLOWLY EARLY THIS MORNING UNDER
ABUNDANT SUNSHINE. VERY COLD WIND CHILL TEMPERATURES HOWEVER ARE
EXPECTED AGAIN LATE TONIGHT AND WEDNESDAY MORNING ALONG AND EAST
OF A LINE FROM WAKEENEY AND NESS CITY TO KINSLEY...GREENSBURG AND
KIOWA.

KSZ030-031-045-046-065-066-079>081-090-112300-
/O.EXP.KDDC.WC.Y.0004.000000T0000Z-110111T1500Z/
/O.CON.KDDC.WC.Y.0005.110112T0600Z-110112T1500Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEDICINE LODGE...KIOWA...SUN CITY
856 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. A
WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY. 

* TIMING: TEMPERATURES WILL FALL TO THE SINGLE DIGITS ABOVE AND
  BELOW ZERO AFTER MIDNIGHT.

* WINDS: NORTHWEST WINDS WILL BE AT 5  TO 15 MPH RANGE OVERNIGHT.

* WIND CHILLS: WIND CHILL READINGS ARE EXPECTED TO FALL TO AROUND
  15 DEGREES BELOW ZERO AFTER MIDNIGHT AND THEN CONTINUE THROUGH EARLY
  WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ043-044-061>064-074>078-084>089-111600-
/O.EXP.KDDC.WC.Y.0004.000000T0000Z-110111T1500Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
856 AM CST TUE JAN 11 2011 /756 AM MST TUE JAN 11 2011/

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST /8 AM MST/ THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST /8 AM MST/ THIS
MORNING. 


THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE.


$$

18
275 
WWUS43 KDDC 112119
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
319 PM CST TUE JAN 11 2011

...BITTER COLD WIND CHILLS RETURNING AFTER MIDNIGHT...

.A COLD ARCTIC HIGH PRESSURE SYSTEM WILL WORK ITS WAY SOUTHEAST
ACROSS CENTRAL KANSAS OVERNIGHT. THIS WILL RESULT IN VERY COLD
WIND CHILL TEMPERATURES LATE TONIGHT AND EARLY WEDNESDAY MORNING
ALONG AND EAST OF A LINE FROM WAKEENEY AND NESS CITY TO
KINSLEY...GREENSBURG AND KIOWA.

KSZ030-031-045-046-065-066-079>081-090-120600-
/O.CON.KDDC.WC.Y.0005.110112T0600Z-110112T1500Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEDICINE LODGE...KIOWA...SUN CITY
319 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY. 

* TIMING: TEMPERATURES WILL FALL TO THE SINGLE DIGITS ABOVE AND 
  BELOW ZERO AFTER MIDNIGHT. 

* WINDS: NORTHWEST WINDS WILL RANGE FROM 5 TO 15 MPH OVERNIGHT.

* WIND CHILLS: WIND CHILL READINGS ARE EXPECTED TO RANGE FROM 15
  DEGREES BELOW ZERO TO NEAR 25 DEGREES BELOW ZERO EARLY WEDNESDAY
  MORNING.

* IMPACTS...ANYONE VENTURING OUTSIDE LATE TONIGHT SHOULD TAKE
  PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$


18
803 
WWUS43 KDDC 120353
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
953 PM CST TUE JAN 11 2011

...VERY COLD WIND CHILLS EXPECTED TONIGHT...

.COLD CANADIAN HIGH PRESSURE WILL SLIDE SOUTHEAST OVERNIGHT.  
THIS WILL RESULT IN BITTERLY COLD WIND CHILL READINGS LATE TONIGHT
AND EARLY WEDNESDAY MORNING, ALONG AND EAST OF A LINE FROM
WAKEENEY AND NESS CITY TO KINSLEY TO GREENSBURG AND KIOWA.

KSZ030-031-045-046-065-066-079>081-090-121500-
/O.CON.KDDC.WC.Y.0005.110112T0600Z-110112T1500Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEDICINE LODGE...KIOWA...SUN CITY
953 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY.

* TIMING: TEMPERATURES WILL STEADY FALL OVERNIGHT TO THE MINUS 10
  TO ZERO DEGREES.

* WINDS: NORTHWEST WINDS WILL RANGE FROM 5 TO 10 MPH OVERNIGHT.

* WIND CHILLS: WIND CHILL READINGS ARE EXPECTED TO RANGE FROM 15
  DEGREES BELOW ZERO TO NEAR 20 DEGREES BELOW ZERO EARLY
  WEDNESDAY MORNING.

* IMPACTS...ANYONE VENTURING OUTSIDE LATE TONIGHT SHOULD TAKE 
  PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD LEAD TO FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE TO BUNDLE UP AND WEAR A HAT AND
GLOVES.

&&

$$

12
603 
WWUS43 KDDC 121454
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
854 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM...

.TEMPERATURES WILL MODERATE SLOWLY EARLY THIS MORNING UNDER
ABUNDANT SUNSHINE.

KSZ030-031-045-046-065-066-079>081-090-121600-
/O.EXP.KDDC.WC.Y.0005.000000T0000Z-110112T1500Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEDICINE LODGE...KIOWA...SUN CITY
854 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

AS TEMPERATURES WARMED ABOVE ZERO EARLY THIS MORNING THE WIND CHILL
VALUES HAVE RISEN TO ABOVE THE WIND ADVISORY CRITERIA. AS A
RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 2:51 PM CST, 11 hours 40 minutes earlier.

Area forecast discussion, Jan 10, 2:51 PM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
251 PM CST MON JAN 10 2011

.DISCUSSION...

DAYS 1-2...

SNOW WAS CONTINUING THIS AFTERNOON ALONG AND E/SE OF A 85H-7H
BARCLINIC ZONE WHICH EXTENDED ACROSS SW KS EARLIER TODAY. THE RUC,
NAM AND GFS WERE ALL IN GENERALLY GOOD AGREEMENT WITH THIS FEATURE
AND THEY ALSO SLOWLY SHIFT THIS BAROCLINIC ZONE E/SE OUT OF THE
CWA EARLY TONIGHT. AS THIS FEATURE CROSSES OUR SE CWA DURING THE
LATE AFTERNOON THE LEFT EXIT REGION OF A 3H JET WILL BE CROSSING
SW KS AT THE SAME. IN ADDITION THERE WAS ALSO A LOWERING IN OUR
DENDRITIC GROWTH ZONE AS GOOD CAA CONTINUED ACROSS WESTERN KS. AS
A RESULT THE PCPN NEAR OUR 85H-7H BAROCLINIC ZONE IS EXPECTED TO
BRIEFLY BECOME STEADIER AND HEAVIER AT TIMES LATE TODAY. THIS DID
OCCUR AT DDC EARLIER THIS AFTERNOON AND VSBYS FELL BELOW 1/2MILE AT
TIMES. AS A RESULT OF THIS AND FOLLOWING LATEST RADAR TRENDS WILL
LEAVE THE WINTER WEATHER ADV GOING IN OUR E/SE CWA AND CANCEL THE
ADV FURTHER WEST.

TONIGHT SKIES WILL GRADUALLY CLEAR AS OUR UPPER LVL SYSTEM SLIDES
EAST OF THE CWA. CLEARING SKIES COMBINED WITH RECENT SNOWFALL WILL
RESULT IN TEMPERATURES FALLING BACK TO BELOW ZERO IN MANY
LOCATIONS...MAINLY NORTH OF HIGHWAY 50. WIND CHILL READINGS AFTER
SUNSET ARE EXPECTED TO DROP TO NEAR -10F WITH WIND CHILL VALUES
AFTER MIDNIGHT RANGING FROM THE -15 TO -25 DEGREE RANGE ACROSS
MUCH OF NORTH CENTRAL AND SOUTHWEST KANSAS. BASED ON THE EXPECTED
LOWS AND CURRENT WINDS IT STILL APPEARS THE PREVIOUS SHIFT HAD THE
RIGHT IDEA WITH ISSUING A WIND CHILL ADVISORY FOR THE NORTHERN 1/2
OF THE CWA. DID HOWEVER EXTEND THIS ADV ALL THE WAY TO THE OK/KS
BORDER BASED ON NEW LOWS FOR TONIGHT.

A COLD DOME HIGH PRESSURE WILL THEN BEGIN TO SETTLE INTO KANSAS
ON TUESDAY WITH LIGHT WINDS DEVELOPING DURING THE DAY. TUESDAY
NIGHT APPEARS TO BE THE COLDEST NIGHT OF THE WORK WEEK AND BASED
WHERE THE CENTER OF THE SFC HIGH IS PROGGED BETWEEN 6Z WED AND 12Z
WED ALONG WITH THE RECENT SNOWFALL THE PREVIOUS FORECAST STILL
LOOKS ON TRACK. LOWS WEDNESDAY MORNING ARE EXPECTED TO FALL BACK
INTO THE 0 TO -8F DEGREE RANGE ACROSS OUR EASTERN 1/2 OF THE CWA.

ON WEDNESDAY A NW FLOW WILL DEVELOP ACROSS THE WESTERN HIGH
PLAINS AND A TROF OF LOW PRESSURE IS STILL ON TRACK TO DEVELOP
ALONG THE LEE OF THE ROCKIES. WARMER AIR IS STILL PROGGED TO BEGIN
TO SPREAD BACK INTO WESTERN KS BUT GIVEN THE SNOW COVER IN OUR
N/NE CWA DO NOT THINK TEMPS WILL REBOUND AS MUCH AS WHAT THE
GUIDANCE NUMBERS INDICATED. THE EXCEPTION WILL BE IN OUR SW CWA
WHERE SNOWFALL FROM SUNDAY NIGHT AVERAGED LESS THAN ONE INCH.

DAYS 3-7...

THE MODELS REMAIN IN FAIR AGREEMENT THROUGHOUT THE EXTENDED PERIOD
THAT OUR WEATHER WILL BE FAIRLY UNEVENTFUL AS NW FLOW ALOFT
DOMINATES. THE MAIN CHALLENGES WILL BE ON TEMPERATURES AS SNOW COVER
PERSISTS AND ARCTIC AIR OCCASIONALLY ADVANCES SOUTHWARD THROUGH THE
PLAINS.

NW FLOW IS GENERALLY DRY FOR SW KS AND THIS WILL BE NO EXCEPTION. WE
WILL JUST HAVE TO WATCH THE RIPPLES IN THE FLOW FOR ANY SIGNS OF
DIGGING. AS IS TYPICAL, THE MODELS TRY TO MOVE OUT THE ARCTIC AIR
AND WARM US UP TOO QUICKLY. GENERALLY, THEY SHOW TEMPS INTO THE
U30S-L40S OVER MUCH OF SW KS BY THU. THINK THIS IS WAY TOO FAST
GIVEN THE VERY COLD NATURE OF THE INCIPIENT AIR MASS AND SNOW COVER,
ESP OVER OUR NORTHERN HALF. WILL STAY WELL BELOW GUIDANCE ON TEMPS
THROUGH THE REMAINDER OF THIS WEEK DESPITE DRY AND GENERALLY SUNNY
CONDS. THE EXCEPTION WILL BE IN OUR FAR SW (EHA/LBL) WHERE LITTLE IF
ANY SNOW FELL. TEMPS THERE SHOULD EASILY WARM BACK TO NORMAL BY THU.
ONE OTHER CAVEAT IS THAT RETURN SFC FLOW SETS UP AGAIN LATE WEEK.
THIS COULD PULL STRATUS BACK NORTHWARD OVER THE SNOW WHICH WOULD
SIGNIFICANTLY RETARD ANY WARMUP. WILL KEEP THIS OUT FOR NOW, BUT IT
IS DEFINITELY SOMETHING TO WATCH.

THE NEXT SHORTWAVE ALOFT COMES ALONG FRI AND WHILE THIS WILL ALSO BE
DRY, IT WILL PULL THE NEXT SURGE OF COLD AIR SOUTH. GIVEN AMPLE SNOW
COVER OVER MUCH OF THE PLAINS IT SHOULD ENCOUNTER LITTLE RESISTANCE
AND THUS WE SHOW THAT COLD AIR BACKING IN HERE SAT. THINK THERE WILL
STILL BE SOLID SNOW COVER IN OUR NRN TIER OF COUNTIES, THUS WILL
KEEP A PRETTY DRAMATIC NE-SW TEMP GRADIENT FOR SW KS SAT/SAT NIGHT.
THE NEXT SHORTWAVE SHOULD MOVE THROUGH SUN AND REINFORCE THE COLD
AIR FURTHER. STILL SEE LITTLE CHC OF PRECIP WITH THIS WAVE BUT IT IS
THE STRONGEST OF THE WAVES IN THE EXTENDED AND THUS WILL KEEP THE
SLGT CHC POPS WE HAVE GOING FOR SUN. -WRIGHT

&&

.AVIATION...

COMBINATION OF UPR JET AND MID LEVEL FGEN CONTINUES TO PRODUCE
-SN/SN FROM KDDC EASTWARD, BUT THIS IS EDGING SLOWLY EAST. VIS
RESTRICTIONS DUE TO SNOW HAVE ENDED AT KGCK/KHYS AND WILL END AT
KDDC WITHIN THE NEXT HOUR OR SO. WE COULD STILL SEE SOME FLURRIES
BEHIND THIS SYSTEM BUT FLIGHT CONDS WILL IMPROVE TO VFR THIS EVE AT
ALL SITES. WINDS WILL DECREASE OVERNIGHT AS WELL AS A COLD ARCTIC
HIGH PRESSURE CENTER SLIDES INTO WESTERN KS. VFR WITH SUNNY SKIES
AND LIGHT WINDS EXPECTED TOMORROW. -WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  -1  18   0  21 /  20   0   0   0
GCK  -2  18  -1  23 /  10   0   0   0
EHA   2  26   4  33 /  10   0   0   0
LBL   1  25   2  28 /  10   0   0   0
HYS  -4  12  -7  14 /  10   0   0   0
P28   4  19  -1  20 /  40   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR KSZ030-
031-045-046-064>066-078>081-088>090.

WIND CHILL ADVISORY FROM 3 AM CST /2 AM MST/ TO 9 AM CST /8 AM
MST/ TUESDAY FOR KSZ030-031-043>046-061>066-074>081-084>090.

&&

FN18/34/34
Hazardous weather outlook, Jan 10, 2:56 PM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
256 PM CST MON JAN 10 2011

KSZ030-031-043>046-061>066-074>081-084>090-112100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
256 PM CST MON JAN 10 2011 /156 PM MST MON JAN 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT AS WIND CHILL
READINGS AFTER MIDNIGHT DROP INTO THE -15 TO NEAR -25 DEGREE RANGE.
MORE DETAILED INFORMATION CAN BE FOUND IN THE WINTER WEATHER
MESSAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.